Alert archive / Idaho / Wind Advisories in 2020
Wind Advisory 17, NWS Pocatello, ID
NWS Pocatello, ID issued this wind advisory at Jun 11, 2020, 1:34 PM MDT for 18 counties in Idaho. It took effect at Jun 13, 2020, 9:00 AM MDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2020, 1:34 PM MDT (19:34 UTC)
- In effect from
- Jun 13, 2020, 9:00 AM MDT
- Expired
- Jun 13, 2020, 6:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
Counties Bannock County, ID, Bingham County, ID, Blaine County, ID, Bonneville County, ID, Butte County, ID, Caribou County, ID, Cassia County, ID, Clark County, ID, Custer County, ID, Franklin County, ID, Fremont County, ID, Jefferson County, ID, Lincoln County, ID, Madison County, ID, Minidoka County, ID, Oneida County, ID, Power County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 18 km from the middle of the area, began a volume at 19:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salt Lake City I, UT (KSLC), launched 12:00Z, 7.6 hours before the alert went out and 281 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3466 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
358 WWUS75 KPIH 111934 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 134 PM MDT Thu Jun 11 2020 IDZ052>054-057>059-062-066-067-121200- /O.NEW.KPIH.WI.Y.0017.200613T1800Z-200614T0000Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Raft River Region- Marsh and Arbon Highlands-Franklin/Eastern Oneida Region- Blackfoot Mountains-Centennial Mountains - Island Park- Beaverhead - Lemhi Highlands- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Malta, Rockland, Holbrook, Inkom, McCammon, Downey, Lava Hot Springs, Malad, Preston, Thatcher, Grace, Soda Springs, Henry, Bone, Island Park, Kilgore, Dubois, Spencer, Edie School, and Small 134 PM MDT Thu Jun 11 2020 ...WIND ADVISORY IN EFFECT FROM NOON TO 6 PM MDT SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph expected. Occasionally higher gusts are also possible. * WHERE...Locations include American Falls Reservoir, Pocatello, Blackfoot, American Falls, Idaho Falls, INL, Mud Lake, Rexburg, Fort Hall, Lava Hot Springs, Soda Springs, Island Park, Henrys Lake and surrounding areas. * WHEN...From 12 PM MDT to 6 PM MDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Winds will cause rough water on area waterways, making craft prone to capsize. Crosswinds will cause difficult driving conditions, especially on east to west routes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
5 follow-up statements
980 WWUS75 KPIH 120940 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 340 AM MDT Fri Jun 12 2020 IDZ052>054-057>059-062-066-067-121900- /O.CON.KPIH.WI.Y.0017.200613T1800Z-200614T0000Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Raft River Region- Marsh and Arbon Highlands-Franklin/Eastern Oneida Region- Blackfoot Mountains-Centennial Mountains - Island Park- Beaverhead - Lemhi Highlands- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Malta, Rockland, Holbrook, Inkom, McCammon, Downey, Lava Hot Springs, Malad, Preston, Thatcher, Grace, Soda Springs, Henry, Bone, Island Park, Kilgore, Dubois, Spencer, Edie School, and Small 340 AM MDT Fri Jun 12 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TO 6 PM MDT SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph expected. Occasionally higher gusts are also possible. * WHERE...Locations include American Falls Reservoir, Pocatello, Blackfoot, American Falls, Idaho Falls, INL, Mud Lake, Rexburg, Fort Hall, Lava Hot Springs, Soda Springs, Island Park, Henrys Lake and surrounding areas. * WHEN...From 12 PM MDT to 6 PM MDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Winds will cause rough water on area waterways, making craft prone to capsize. Crosswinds will cause difficult driving conditions, especially on east to west routes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
663 WWUS75 KPIH 121822 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 1222 PM MDT Fri Jun 12 2020 IDZ068-070-131200- /O.EXB.KPIH.WI.Y.0017.200613T1500Z-200614T0000Z/ Lost River Valley-Challis/Pahsimeroi Valleys- Including the cities of Howe, Arco, Mackay, Chilly, and Challis 1222 PM MDT Fri Jun 12 2020 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 6 PM MDT SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph expected. Occasionally higher gusts to 60 mph are also possible. * WHERE...Lost River and Pashimeroi Valleys including Howe, Arco, Mackay, Chilly Barton Flats and Challis. * WHEN...From 9 AM to 6 PM MDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Winds will cause rough water on area waterways, making craft prone to capsize. Crosswinds will cause difficult driving conditions, especially on east to west routes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ052>054-057>059-062-066-067-131200- /O.EXT.KPIH.WI.Y.0017.200613T1500Z-200614T0000Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Raft River Region- Marsh and Arbon Highlands-Franklin/Eastern Oneida Region- Blackfoot Mountains-Centennial Mountains - Island Park- Beaverhead - Lemhi Highlands- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Malta, Rockland, Holbrook, Inkom, McCammon, Downey, Lava Hot Springs, Malad, Preston, Thatcher, Grace, Soda Springs, Henry, Bone, Island Park, Kilgore, Dubois, Spencer, Edie School, and Small 1222 PM MDT Fri Jun 12 2020 ...WIND ADVISORY NOW IN EFFECT FROM 9 AM TO 6 PM MDT SATURDAY... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph expected. Occasionally higher wind gusts to 60 mph are also possible, especially above 6,000 feet elevation. * WHERE...Locations include American Falls Reservoir, Pocatello, Blackfoot, American Falls, Idaho Falls, INL, Mud Lake, Rexburg, Fort Hall, Lava Hot Springs, Soda Springs, Island Park, Henrys Lake and surrounding areas. * WHEN...From 9 AM to 6 PM MDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Winds will cause rough water on area waterways, making craft prone to capsize. Crosswinds will cause difficult driving conditions, especially on east to west routes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
292 WWUS75 KPIH 130930 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 330 AM MDT Sat Jun 13 2020 IDZ051-055-140000- /O.EXA.KPIH.WI.Y.0017.200613T1500Z-200614T0000Z/ Shoshone/Lava Beds-Eastern Magic Valley- Including the cities of Shoshone, Richfield, Carey, Burley, Rupert, Heyburn, and Oakley 330 AM MDT Sat Jun 13 2020 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph expected. * WHERE...Eastern Magic Valley and the Shoshone/Lava Beds area * WHEN...From 9 AM to 6 PM MDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Winds will cause rough water on area waterways, making craft prone to capsize. Crosswinds will cause difficult driving conditions, especially on east to west routes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ052>054-057>059-062-066>068-070-140000- /O.CON.KPIH.WI.Y.0017.200613T1500Z-200614T0000Z/ Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Raft River Region- Marsh and Arbon Highlands-Franklin/Eastern Oneida Region- Blackfoot Mountains-Centennial Mountains - Island Park- Beaverhead - Lemhi Highlands-Lost River Valley- Challis/Pahsimeroi Valleys- Including the cities of Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Malta, Rockland, Holbrook, Inkom, McCammon, Downey, Lava Hot Springs, Malad, Preston, Thatcher, Grace, Soda Springs, Henry, Bone, Island Park, Kilgore, Dubois, Spencer, Edie School, Small, Howe, Arco, Mackay, Chilly, and Challis 330 AM MDT Sat Jun 13 2020 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 6 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph expected. Occasionally higher wind gusts to 60 mph are also possible, especially above 6,000 feet elevation. * WHERE...Locations include American Falls Reservoir, Pocatello, Blackfoot, American Falls, Idaho Falls, INL, Mud Lake, Rexburg, Fort Hall, Lava Hot Springs, Soda Springs, Island Park, Henrys Lake and surrounding areas. * WHEN...From 9 AM to 6 PM MDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Winds will cause rough water on area waterways, making craft prone to capsize. Crosswinds will cause difficult driving conditions, especially on east to west routes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
598 WWUS75 KPIH 131637 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 1037 AM MDT Sat Jun 13 2020 IDZ065-140000- /O.EXA.KPIH.WI.Y.0017.000000T0000Z-200614T0000Z/ Teton Valley- Including the cities of Ashton, Tetonia, and Driggs 1037 AM MDT Sat Jun 13 2020 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph expected. Occasionally higher wind gusts to 60 mph are also possible, especially above 6,000 feet elevation. * WHERE...Tetonia, Ashton, Driggs. * WHEN...From now through 6 PM MDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Winds will cause rough water on area waterways, making craft prone to capsize. Crosswinds will cause difficult driving conditions, especially on east to west routes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ IDZ051>055-057>059-062-066>068-070-140000- /O.CON.KPIH.WI.Y.0017.000000T0000Z-200614T0000Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Eastern Magic Valley-Raft River Region- Marsh and Arbon Highlands-Franklin/Eastern Oneida Region- Blackfoot Mountains-Centennial Mountains - Island Park- Beaverhead - Lemhi Highlands-Lost River Valley- Challis/Pahsimeroi Valleys- Including the cities of Shoshone, Richfield, Carey, Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, Oakley, Malta, Rockland, Holbrook, Inkom, McCammon, Downey, Lava Hot Springs, Malad, Preston, Thatcher, Grace, Soda Springs, Henry, Bone, Island Park, Kilgore, Dubois, Spencer, Edie School, Small, Howe, Arco, Mackay, Chilly, and Challis 1037 AM MDT Sat Jun 13 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING... * WHAT...Southwest winds 25 to 35 mph with gusts up to 45 mph expected. Occasionally higher wind gusts to 60 mph are also possible, especially above 6,000 feet elevation. * WHERE...Locations include American Falls Reservoir, Pocatello, Blackfoot, American Falls, Idaho Falls, INL, Mud Lake, Rexburg, Fort Hall, Lava Hot Springs, Soda Springs, Island Park, Henrys Lake and surrounding areas. * WHEN...From now through 6 PM MDT Saturday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Winds will cause rough water on area waterways, making craft prone to capsize. Crosswinds will cause difficult driving conditions, especially on east to west routes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/pocatello
080 WWUS75 KPIH 132337 NPWPIH URGENT - WEATHER MESSAGE National Weather Service Pocatello ID 537 PM MDT Sat Jun 13 2020 IDZ051>055-057>059-062-065>068-070-140045- /O.EXP.KPIH.WI.Y.0017.000000T0000Z-200614T0000Z/ Shoshone/Lava Beds-Arco/Mud Lake Desert-Upper Snake River Plain- Lower Snake River Plain-Eastern Magic Valley-Raft River Region- Marsh and Arbon Highlands-Franklin/Eastern Oneida Region- Blackfoot Mountains-Teton Valley-Centennial Mountains - Island Park-Beaverhead - Lemhi Highlands-Lost River Valley- Challis/Pahsimeroi Valleys- Including the cities of Shoshone, Richfield, Carey, Mud Lake, INL, Craters of the Moon NM, Idaho Falls, Rexburg, St. Anthony, Pocatello, Blackfoot, American Falls, Shelley, Fort Hall, Burley, Rupert, Heyburn, Oakley, Malta, Rockland, Holbrook, Inkom, McCammon, Downey, Lava Hot Springs, Malad, Preston, Thatcher, Grace, Soda Springs, Henry, Bone, Ashton, Tetonia, Driggs, Island Park, Kilgore, Dubois, Spencer, Edie School, Small, Howe, Arco, Mackay, Chilly, and Challis 537 PM MDT Sat Jun 13 2020 ...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS EVENING... Winds across central and eastern Idaho continue to rapidly drop off late this afternoon. While a few pockets of gusty winds may persist into the evening, widespread higher winds are not expected. Therefore, the advisory will expire on time. $$ For more information from the National Weather Service visit https://weather.gov/pocatello
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this wind advisory went out at Jun 11, 9:54 AM MDT, 3 hours 40 minutes earlier.
Area forecast discussion, Jun 11, 9:54 AM MDT, 3 hours 40 minutes before
Area Forecast Discussion National Weather Service Pocatello ID 954 AM MDT Thu Jun 11 2020 .UPDATE...Morning forecast update addressed over-performing winds, especially across the south hills where elevations above 5500 feet and exposed areas are experiencing south/southeast winds in the 15-25 mph range with a few higher gusts. The midnight forecast package of adding a slight chance of thunderstorms to the central Idaho mountains looks good, and have also added a slight chance of late afternoon/early evening thunderstorms to the Island Park area. Have also increased winds area-wide on Friday, as widespread southerly winds of 15-25 mph with gusts near 35 mph will develop. AD && .PREV DISCUSSION... /issued 325 AM MDT Thu Jun 11 2020/ SHORT TERM (Today - Saturday)... The region resides under a building high pressure ridge today which will allow temps to continue warming with temperatures expected to top out in the 80s today across the Snake Plain. With high pressure in place, skies will be sunny to mostly sunny throughout the much of the day. As we get into the afternoon, hi-res models show the potential for an isolated shower or two across the Central Mountains but otherwise much of the area will remain precip free. Moving into Friday, temps will warm a few more degrees likely reaching or surpassing 90 degrees from around Pocatello west into the Magic Valley with upper 80s expected elsewhere. Winds will begin to increase as well ahead of the weather system that will impact the region on Saturday. Winds look to stay just below headline levels Friday but it will be close so this will be something to monitor. Winds ramp up further on Saturday though as an area of low pressure moving into the Pac NW begins to impact local weather. This system will bring increased cloud cover, cooler temperatures, gusty winds and increased precip potential to the area especially across the higher terrain of the Central Mountains and Eastern Highlands. Lake Wind and/or Wind Advisory criteria may be realized during the afternoon hours Saturday. McKaughan LONG TERM (Sun through Wed night)... Both of the main product suites indicate the Sat storm continuing into Sun and afternoon highs bottoming out on Sun afternoon. But the solutions of the ECMWF and GFS go into sharp disagreement about the track of this low with the sharpest difference on Tue. The GFS is wetter and subsequently colder with the more extensive cloud cover, especially in the southern half of the forecast area. The closed low in the GFS weakens and the two solutions come a little bit closer for Wed as the ECMWF brings a trough into a somewhat similar position, through northwest Montana and the panhandle, although the GFS continues to have a close low off the Oregon coast. Messick AVIATION... High pressure means light wind and the only place with a chance for a mid-level CIG is KDIJ. There is some strong low level wind shear at KBYI that will need some mention, as the wind aloft is from the south and the surface is light southeast. Messick FIRE WEATHER... Strong warming and drying kicks in today and continues Fri. This will even bring some areas to a Haines Index of 6, so if a fire can get established, larger than normal fire growth is possible. Starting Sat, clouds will start streaming in and cool the temperatures quite a bit on Sat, and showers/thunderstorms enter the western edge of the forecast area from this low. The low becomes a trough as it slides over the forecast area Sun afternoon/evening. Humidity will spike up and continues high for the northern half of the fire weather district. However, in the south, quite a bit less cloudiness will allow a stronger rebound in temperatures and lower humidity as a result. Watch for strong wind Sat afternoon prior to the cool down and again on Tue afternoon/evening, though not as strong as Sat. Messick && .PIH WATCHES/WARNINGS/ADVISORIES... None. &&
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.